MAUDE Adverse Event Report: LUMENIS LTD. VERSAPULSE P20; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD. VERSAPULSE P20; POWERED LASER SURGICAL INSTRUMENT
Model Number VERSAPULSE P20
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mir report ((b)(6)) was submitted by the distributor, (b)(4), with respect to matters of which lumenis had no prior knowledge.The distributor, has been reminded of their obligation, according to their contract with lumenis, to immediately report to lumenis any potentially reportable adverse events, and that lumenis, as legal manufacturer, would make the investigation with them and would decide on reportability and would actually report if needed.The distributor have acknowledged this and promised to improve their communication with lumenis going forward.A review of the subject device dhr confirmed that the subject device was manufactured on 23-mar-2011 and installed at the customers site on (b)(6) 2013.According to the distributor, they received a call on (b)(6) 2021 regarding the allegedly faulty foot pedal.A call to the user on the (b)(6) 2021 indicated that the pedal was working again and that the user wanted to get a spare pedal in order to solve any arising issues in the future.A review of system risk files identified the risk of device malfunction (1007141_c - risk # 9.1.1) which has the potential to lead to "inability to complete treatment which may require re-operation".The risk likelihood has been quantified and found to be negligibly small, and the risk has been characterized and documented as acceptable within full risk assessment.Lumenis contacted its foreign distributor in order to collect more information regarding the reported event; some additional information was provided however question regarding the circumstances that led to the event? what was the error that the system presented? what actions did the physician took to overcome this issue, if at all? what type of procedure was it? and how was the case completed? remained unanswered.The distributor attempted to reply those questions by calling the hospital, so far, without success.According to the above, there was actually no malfunction, and therefore no need for a corrective action.However, since this event led to a cancelled procedure, in an abundance of caution lumenis is reporting this event as lumenis believes that subjecting a patient to another round of anesthesia carries inherent risks.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc (b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
According to (b)(4) report number, (b)(4).A foreign a user facility reported that during a procedure, in which a lumenis versapulse p20 laser system was being utilized, the footswitch of the system allegedly failed and the system was unable to fire.Unable to proceed with the laser, the procedure was canceled.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
VERSAPULSE P20
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key11480893
Report Number3004135191-2021-00017
Device Sequence Number3430329
Product Code GEX
UDI-Device Identifier07290109140544
UDI-Public07290109140544
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSAPULSE P20
Device Catalogue NumberGA-0006000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2021
Initial Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1